Format

Send to

Choose Destination
Intern Med. 2003 Aug;42(8):750-5.

Posterior encephalopathy subsequent to cyclosporin A presenting as irreversible abulia.

Author information

1
Department of Neurology, Aomori Prefectural Central Hospital, Aomori.

Abstract

A case of cyclosporin A (Cys A)-induced posterior encephalopathy developed into persistent abulia despite rapid and marked improvement of abnormal T2- and FLAIR MRI hyperintense regions. Diffusion-weighted MRI signal intensity was also high at the onset. This change is atypical in Cys A-induced encephalopathy and was thought to predict poor recovery from the encephalopathy. Persistent abulia was probably due to marked hypoperfusion in the whole cortex including bilateral frontal lobes and basal ganglia as detected by SPECT. Apart from the breakdown of the blood-brain barrier, direct toxicity of Cys A to the brain may play a role in the pathogenesis of chronic, irreversible encephalopathy.

PMID:
12924507
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for J-STAGE, Japan Science and Technology Information Aggregator, Electronic
Loading ...
Support Center